Heavy Rain, Ware
- When
- February 22, 10:00 AM EST to 4:00 PM EST
- Where
- Ware County, 0.91 mi SW of Waycross
- Reported by
- Trained Spotter
- Coordinates
- 31.210, -82.360
A spotter reported street flooding in the Waycross area.
A cold front swept across the region with a strong line of showers and thunderstorms moving across the region with a pre-frontal squall line. A warm frontal boundary extended across Georgia from near Albany to Alma and then to Savannah with some severe weather developing along it.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A cold front swept across the region with a strong line of showers and thunderstorms moving across the region with a pre-frontal squall line. A warm frontal boundary extended across Georgia from near Albany to Alma and then to Savannah with some severe weather developing along it. Upper level divergence was also fairly impressive based on water vapor satellite imagery and 250 mb winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Feb 22, 2:52 AM EST, 7 hours 8 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
252 AM EST FRI FEB 22 2008
.SHORT TERM...TODAY THROUGH SUNDAY...
TODAY...WARM FRONT HAS LIFTED NORTH INTO SOUTH GEORGIA AND WILL
REMAIN IN PLACE THROUGH THE DAY. SOUTHWEST WINDS WILL INCREASE
ACROSS NORTHEAST FLORIDA IN THE WARM SECTOR WITH GUSTS IN THE 25
TO 30 MPH RANGE AND WILL BE CLOSE TO LAKE WIND ADVISORY CRITERIA
BUT TOO MARGINAL TOO ISSUE YET. OTHERWISE MAX TEMPS WILL WARM INTO
THE LOWER 80S ACRS NERN FL AND 70S ACRS SERN GA. SLIGHT RISK OF
SVR TSTMS WILL PUSH INTO THE FORECAST AREA THIS AFTERNOON AS UPPER
LEVEL ENERGY PUSHES WAVE ALONG FRONT INTO SERN GA AND THEN INTO
NERN FL BY THE EVENING HOURS. HAVE ALREADY PLACED DAMAGING WIND
WORDING IN THE GRIDS/ZFP.
TONIGHT...SVR WX EVENT WILL LIKELY BE ONGOING ACRS PORTIONS OF THE
FORECAST AREA WITH DAMAGING WINDS THE MAIN THREAT AND TRAINING OF
CELLS WILL PROMOTE LOCALLY HEAVY RAINFALL WHICH IS IN THE GRIDS AS
WELL. UPPER LEVEL ENERGY AND FRONTAL WAVE WILL EXIT TO THE
NORTHEAST OF THE REGION BY MORNING...WITH SVR THREAT DIMINISHING.
SATURDAY...LOW TRACKING AWAY FROM REGION WILL PULL COLD FRONT ACRS
THE REGION WITH SCTD SHOWERS AND ISOLD TSTMS CONTINUING IN THE
MORNING THEN SLOWLY ENDING FROM NORTHWEST TO SOUTHEAST AS THE
AFTERNOON WEARS ON. MAX TEMPS WILL STILL BE WARM IN THE MID/UPPER 70S.
SAT NIGHT...COLD FRONT WILL CLEAR THE REGION...BUT WITH UPPER TROF
LAGGING THE SFC FRONT WILL STILL HAVE CLOUDS AND SOME PATCHY FOG
ACRS THE FORECAST AREA AND MILD MIN TEMPS IN THE 50S.
SUNDAY...UPPER TROF WILL FINALLY CLEAR THE FORECAST AREA WITH
CLEARING SKIES AND DRIER AIR FILTERING INTO THE REGION AND MAX
TEMPS JUST A SHADE COOLER IN THE LOWER TO MID 70S.
.LONG TERM...MONDAY THROUGH THURSDAY...
MONDAY...WEAK HIGH PRESSURE WILL BUILD OVER THE REGION WITH DRY
AND MILD CONDITIONS AND HIGHS IN THE LOWER TO MID 70S.
TUESDAY...NEXT FRONT WILL APPROACH WITH A CHANCE OF SHOWERS LATE
IN THE DAY AND TUESDAY NIGHT. BREEZY CONDS WILL DEVELOP WITH MAX
TEMPS IN THE MID/UPPER 70S.
WEDNESDAY...COLD AND BLUSTERY DAY AS STRONG COLD FRONT PUSHES EAST
OF THE FORECAST AREA. MAX TEMPS ONLY IN THE UPPER 50S/LOWER 60S
WITH COLD NORTHWEST WINDS OF 15-25 MPH.
THURSDAY...COLD HIGH PRESSURE BUILDS INTO THE REGION WITH MAX
TEMPS ONLY AROUND 60 AND A POSSIBLE LIGHT FREEZE ACRS INLAND AREAS.
&&
.AVIATION...IFR CONTINUES AT SSI WHERE WARM FRONT HAS YET TO PASS.
JAX...CRG AND GNV ALL REPORT SW WINDS SOUTH OF THE BOUNDARY. EXPECT
SHRA WILL CONTINUE ACROSS FL SITES THROUGH 10-12Z THEN REDEVELOPMENT
OF CONVECTION IS EXPECTED THIS AFTN WITH TS. BREEZY SW GUSTS TO
20-25 KTS ARE EXPECTED AT ALL SITES BY LATE MORNING. FL SITES WILL
PROBABLY CONTINUE TO FLUCTUATE BETWEEN IFR AND MVFR THIS MORNING AS
LOW CIGS AND PATCHY BR DEVELOPMENT SOUTH OF THE WARM FRONT.
&&
.MARINE...HAVE CONTINUED WITH THE MARGINAL SCA FOR OUR OFFSHORE LEGS
THROUGH 12Z THIS MORNING. EXPECT SCEC CONDITIONS FOR MUCH OF THE DAY
OFFSHORE. NOT MUCH OF A NW WIND SURGE BEHIND FROPA SUN. WSW WINDS
INCREASE TUESDAY IN ADVANCE OF A STRONG FRONTAL SYSTEM.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 73 59 74 46 / 70 80 30 0
SSI 76 63 74 54 / 50 70 40 0
JAX 81 63 78 54 / 40 50 40 10
SGJ 81 65 78 58 / 30 50 40 10
GNV 81 63 79 56 / 30 50 40 10
OCF 82 64 79 56 / 30 40 40 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 7 AM EST THIS MORNING FOR ALTAMAHA
SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
&&
HESS/ENYEDIHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 449 AM EST FRI FEB 22 2008 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-231000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 449 AM EST FRI FEB 22 2008 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT... ...LOCALLY HEAVY RAINFALL POSSIBLE THIS AFTERNOON AND TONIGHT... PATCHY DENSE FOG WILL BE POSSIBLE ACROSS PORTIONS OF THE FORECAST AREA. LOCAL VISIBILITIES LESS THAN ONE QUARTER OF A MILE WILL BE POSSIBLE...MAINLY ALONG THE STATIONARY FRONT IN SOUTHEAST GEORGIA. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A STATIONARY FRONTAL ZONE ACROSS SOUTHEAST GEORGIA THIS AFTERNOON AND TRACK SOUTHEAST INTO NORTHEAST FLORIDA THIS EVENING. SOME OF THE STORMS MAY BECOME SEVERE WITH DAMAGING WIND GUSTS THE MAIN THREAT. THUNDERSTORM ACTIVITY WILL CONTINUE INTO THE LATE EVENING HOURS WITH A DECREASING TREND AFTER MIDNIGHT. THE STATIONARY FRONT ACROSS SOUTH GEORGIA WILL ALSO BE A FOCUS FOR TRAINING CELLS AND WILL PROVIDE THE POTENTIAL FOR LOCALLY HEAVY RAINFALL ACROSS SOUTHEAST GEORGIA THIS AFTERNOON AND THE REST OF THE FORECAST AREA TONIGHT. LOCALIZED FLOODING OF LOW LYING AREAS WILL BE POSSIBLE. SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 15 TO 20 MPH WITH GUSTS TO 25 TO 30 MPH AT TIMES THIS AFTERNOON. THE WINDS WILL BE STRONGEST ACROSS NORTHEAST FLORIDA AND A LAKE WIND ADVISORY MAY BE REQUIRED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE WITH THE COLD FRONTAL PASSAGE ON SATURDAY...MAINLY ACROSS NORTHEAST FLORIDA. SOME OF THE STORMS MAY BECOME STRONG WITH GUSTY WINDS. BREEZY TO POSSIBLY WINDY CONDITIONS ARE EXPECTED ALONG WITH A STRONG COLD FRONTAL PASSAGE ON TUESDAY AND WEDNESDAY. A LIGHT FREEZE MAY BE POSSIBLE ACROSS INLAND AREAS ON THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY AS WATCHES AND WARNINGS ARE ISSUED ACROSS THE FORECAST AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
The national radar mosaic for the moment the first event began.
4 thunderstorm wind, 2 heavy rain. Local standard time, as filed.
A spotter reported street flooding in the Waycross area.
A spotter reported heavy rainfall with street flooding.
Law enforcement reported downed powerlines between Douglas and Nicholls. The event time was estimated by radar.
A trained Spotter reorted a tree down.
Numerous reports of power lines down along Highway 341 in Wayne County east of Gardi. The event time was estimated based on radar data.
Numerous reports of power lines down along Old Jesup Highway leading to Everett. The event time was estimated based upon radar data.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2008Every state in 2008This day in weather historyWarnings in Georgia, February 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 72681, 72690, 72691, 72693, 72695, 72697.